MAUDE Adverse Event Report: PROCEPT BIOROBOTICS AQUABEAM SYSTEM; FLUID JET SYSTEM FOR PROSTATE TISSUE REMOVAL

PROCEPT BIOROBOTICS AQUABEAM SYSTEM; FLUID JET SYSTEM FOR PROSTATE TISSUE REMOVAL
Model Number NONE
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Bowel Perforation (2668)
Date of Event 03/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of available imaging suggested that rectal perforation was most likely caused by the transrectal ultrasound (trus) probe ((b)(4) model #8848).Perforation was not caused by the waterjet or the transurethral aquabeam handpiece.
 
Event or Problem Description
A man underwent aquablation for symptomatic benign prostatic hyperplasia.Patient had history of rectal polyps and diverticulitis.Two days after an uneventful aquablation procedure he developed abdominal pain with peritoneal signs.Abdominal ct showed free air in the abdomen.He underwent laparotomy during which a 1 cm rectal perforation in the anterior rectum 2 cm beyond the prostate was observed.
 
Additional Manufacturer Narrative
Subsequent investigation into this event concluded that the rectal perforation was likely caused by the physician exerting excessive upward pressure of the trus probe on the anterior rectum.This was confirmed by ultrasound images that showed the prostate being wrapped around the probe.The posterior-most aspect of the prostate could not be seen, consistent with excessive force being applied.The aquabeam system's instructions for use (ifu), ifu320301, rev.D, lists rectal perforation as a potential perioperative risk of the aquablation procedure.Submission of this report does not constitute an admission that the manufacturer's product caused or contributed to the event.

Brand Name
AQUABEAM SYSTEM
Common Device Name
FLUID JET SYSTEM FOR PROSTATE TISSUE REMOVAL
Manufacturer (Section D)
PROCEPT BIOROBOTICS
900 island drive, suite 210
redwood city CA 94065
MDR Report Key7481214
Report Number3012977056-2018-00001
Device Sequence Number16498056
Product Code PZP
UDI-Device IdentifierB6142101011
UDI-PublicB6142101011
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
DEN170024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model NumberNONE
Device Catalogue Number220101
Device Lot Number16C0055-01
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/07/2018
Supplement Date Received by Manufacturer05/15/2019
Initial Report FDA Received Date05/02/2018
Supplement Report FDA Received Date01/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BK MEDICAL TRANSRECTAL ULTRASOUND; BK MEDICAL TRANSRECTAL ULTRASOUND
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;